Volume 7, issue 1 (2003)

Download this article
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Period three actions on the three-sphere

Joseph Maher and J Hyam Rubinstein

Geometry & Topology 7 (2003) 329–397

arXiv: math.GT/0204077

Abstract

We show that a free period three action on the three-sphere is standard, ie, the quotient is homeomorphic to a lens space. We use a minimax argument involving sweepouts.

Keywords
3–manifold, 3–sphere, group action, spherical 3–manifold, lens space
Mathematical Subject Classification 2000
Primary: 57M60
Secondary: 57M50
References
Forward citations
Publication
Received: 6 April 2002
Revised: 1 June 2003
Accepted: 23 May 2003
Published: 19 June 2003
Proposed: Cameron Gordon
Seconded: Walter Neumann, Joan Birman
Authors
Joseph Maher
Mathematics 253-37
California Institute of Technology
Pasadena
California 91125
USA
J Hyam Rubinstein
Department of Mathematics and Statistics
University of Melbourne
Parkville
Victoria 3010
Australia